Alert archive / Florida / Flash Flood Warnings in 2008
Flash Flood Warning 16, NWS Melbourne, FL
NWS Melbourne, FL issued this flash flood warning at Aug 21, 2008, 8:33 PM EDT for 5 counties in Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2008, 8:33 PM EDT (00:33 UTC)
- Expired
- Aug 21, 2008, 11:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brevard County, FL, Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1216 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KMLB 220033
FFWMLB
FLC009-069-095-117-127-220330-
/O.NEW.KMLB.FF.W.0016.080822T0033Z-080822T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
833 PM EDT THU AUG 21 2008
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN BREVARD COUNTY IN EAST CENTRAL FLORIDA...
THIS INCLUDES THE CITIES OF...SHARPES...TITUSVILLE AIRPORT...
TITUSVILLE...SCOTTSMOOR...PORT SAINT JOHN...PLAYALINDA BEACH...
MIMS...LONE CABBAGE FISH CAMP...HAULOVER CANAL...
LAKE COUNTY IN EAST CENTRAL FLORIDA...
THIS INCLUDES THE CITIES OF...THE VILLAGES...TAVARES...PAISLEY...
MOUNT PLYMOUTH...MOUNT DORA...MASCOTTE...LISBON...LEESBURG...LAKE
HARRIS...LAKE GRIFFIN...LADY LAKE...HOWEY IN THE HILLS...
GROVELAND...FERNDALE...EUSTIS...EMERALDA...CASSIA...
ORANGE COUNTY IN EAST CENTRAL FLORIDA...
THIS INCLUDES THE CITIES OF...ZELLWOOD...WINTER PARK...WINTER
GARDEN...WINDERMERE...PINE HILLS...ORLANDO INTERNATIONAL AIRPORT...
ORLANDO...OCOEE...OAK RIDGE...MGM STUDIOS...MAITLAND...MAGIC
KINGDOM...LOCKHART...LAKE APOPKA...FAIRVIEW SHORES...EPCOT...
CONWAY...CHRISTMAS...BITHLO...AZALEA PARK...APOPKA...
SEMINOLE COUNTY IN EAST CENTRAL FLORIDA...
THIS INCLUDES THE CITIES OF...WINTER SPRINGS...WEKIVA SPRINGS...
SANFORD...OVIEDO...LONGWOOD...LAKE MARY...LAKE JESSUP...
GOLDENROD...GENEVA...FOREST CITY...CASSELBERRY...ALTAMONTE
SPRINGS...
SOUTHERN VOLUSIA COUNTY IN EAST CENTRAL FLORIDA...
THIS INCLUDES THE CITIES OF...OAK HILL...NEW SMYRNA BEACH...
OSTEEN...ORANGE CITY...MAYTOWN...LAKE MONROE...EDGEWATER...
DELTONA...
* UNTIL 1130 PM EDT
* AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TORRENTIAL RAIN CONTINUING TO FALL IN A BAND SOUTH OF THE CENTER
OF TROPICAL STORM FAY. THIS BAND HAS NOT MOVED OVER THE PAST
SEVERAL HOURS...AND IS NOT EXPECTED TO MOVE THROUGH LATE EVENING.
THIS WILL RESULT IN ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE
INCHES THE WARNED AREA. THROUGH ABOUT MIDNIGHT.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MELBOURNE.
LAT...LON 2895 8196 2896 8166 2911 8164 2895 8141
2895 8116 2905 8089 2855 8056 2858 8061
2851 8062 2842 8072 2860 8073 2859 8076
2864 8079 2869 8079 2871 8075 2879 8084
2843 8074 2838 8077 2835 8089 2834 8195
$$
CRISTALDI2 follow-up statements
000
WGUS72 KMLB 220224
FFSMLB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1024 PM EDT THU AUG 21 2008
FLC009-069-095-117-127-220330-
/O.CON.KMLB.FF.W.0016.000000T0000Z-080822T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE FL-SEMINOLE FL-LAKE FL-VOLUSIA FL-BREVARD FL-
1024 PM EDT THU AUG 21 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
NORTHERN BREVARD...SOUTHEASTERN VOLUSIA...LAKE...SEMINOLE AND ORANGE
COUNTIES...
AT 1013 PM EDT...THE BREVARD COUNTY EMERGENCY MANAGER REPORTED
EVACUATIONS ONGOING NEAR THE WEKIVA RIVER RESORT SOUTH OF HIGHWAY
46. ALSO...HEAVY RAINFALL AND FLOODING ARE REPORTED TO BE WIDESPREAD
NEAR ASTOR AND WEKIVA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...NORTHERN
BREVARD COUNTY IN EAST CENTRAL FLORIDA...
THIS INCLUDES THE CITIES OF...SHARPES...TITUSVILLE AIRPORT...
TITUSVILLE...SCOTTSMOOR...PORT SAINT JOHN...PLAYALINDA BEACH...
MIMS...LONE CABBAGE FISH CAMP...HAULOVER CANAL...
LAKE COUNTY IN EAST CENTRAL FLORIDA...
THIS INCLUDES THE CITIES OF...ASTOR...WEKIVA...THE
VILLAGES...TAVARES...PAISLEY... MOUNT PLYMOUTH...MOUNT
DORA...MASCOTTE...LISBON...LEESBURG...LAKE HARRIS...LAKE
GRIFFIN...LADY LAKE...HOWEY IN THE HILLS...
GROVELAND...FERNDALE...EUSTIS...EMERALDA...CASSIA...
ORANGE COUNTY IN EAST CENTRAL FLORIDA...
THIS INCLUDES THE CITIES OF...ZELLWOOD...WINTER PARK...WINTER
GARDEN...WINDERMERE...PINE HILLS...ORLANDO INTERNATIONAL AIRPORT...
ORLANDO...OCOEE...OAK RIDGE...MGM STUDIOS...MAITLAND...MAGIC
KINGDOM...LOCKHART...LAKE APOPKA...FAIRVIEW SHORES...EPCOT...
CONWAY...CHRISTMAS...BITHLO...AZALEA PARK...APOPKA...
SEMINOLE COUNTY IN EAST CENTRAL FLORIDA...
THIS INCLUDES THE CITIES OF...WINTER SPRINGS...WEKIVA SPRINGS...
SANFORD...OVIEDO...LONGWOOD...LAKE MARY...LAKE JESSUP...
GOLDENROD...GENEVA...FOREST CITY...CASSELBERRY...ALTAMONTE
SPRINGS...
SOUTHERN VOLUSIA COUNTY IN EAST CENTRAL FLORIDA...
THIS INCLUDES THE CITIES OF...OAK HILL...NEW SMYRNA BEACH...
OSTEEN...ORANGE CITY...MAYTOWN...LAKE MONROE...EDGEWATER...
DELTONA...
DRIVING HAZARDS WILL CONTINUE THROUGH THIS EVENING DUE TO
ACCUMULATION OF STANDING WATER IN MANY AREAS. THERE IS A THREAT TO
DRIVERS PARTICULARLY ALONG LOW LYING ROADWAYS AND ROADS THAT ARE
LINED WITH CULVERTS AND DITCHES.
WHILE DRIVING YOU MAY BELIEVE YOU ARE ON THE ROADWAY...HOWEVER YOU
MAY LOSE CONTACT WITH THE ROAD SURFACE. IF YOU STRAY INTO A WATER
FILLED DITCH OR HIT A SUBMERGED OBSTRUCTION YOUR CAR WILL BE
DISABLED...OR EVEN WORSE YOU MAY BECOME TRAPPED WITHIN A SUBMERGED
VEHICLE.
ADDITIONAL RAINFALL ACCUMULATIONS OF ONE TO THREE INCHES WILL BE
POSSIBLE ACROSS THE WARNED AREAS.
HEED THE WORD OF LOCAL AUTHORITIES IF YOU ARE TOLD TO EVACUATE.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF
FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.
WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN
LAT...LON 2895 8196 2896 8166 2911 8164 2895 8141
2895 8116 2905 8089 2855 8056 2858 8061
2851 8062 2842 8072 2860 8073 2859 8076
2864 8079 2869 8079 2871 8075 2879 8084
2843 8074 2838 8077 2835 8089 2834 8195
$$
SEDLOCK000
WGUS72 KMLB 220226 CCA
FFSMLB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1026 PM EDT THU AUG 21 2008
FLC009-069-095-117-127-220330-
/O.CON.KMLB.FF.W.0016.000000T0000Z-080822T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE FL-SEMINOLE FL-LAKE FL-VOLUSIA FL-BREVARD FL-
1026 PM EDT THU AUG 21 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
NORTHERN BREVARD...SOUTHEASTERN VOLUSIA...LAKE...SEMINOLE AND ORANGE
COUNTIES...
AT 1013 PM EDT...THE LAKE COUNTY EMERGENCY MANAGER REPORTED
EVACUATIONS ONGOING NEAR THE WEKIVA RIVER RESORT SOUTH OF HIGHWAY
46. ALSO...HEAVY RAINFALL AND FLOODING ARE REPORTED TO BE WIDESPREAD
NEAR ASTOR AND WEKIVA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...NORTHERN
BREVARD COUNTY IN EAST CENTRAL FLORIDA...
THIS INCLUDES THE CITIES OF...SHARPES...TITUSVILLE AIRPORT...
TITUSVILLE...SCOTTSMOOR...PORT SAINT JOHN...PLAYALINDA BEACH...
MIMS...LONE CABBAGE FISH CAMP...HAULOVER CANAL...
LAKE COUNTY IN EAST CENTRAL FLORIDA...
THIS INCLUDES THE CITIES OF...ASTOR...WEKIVA...THE
VILLAGES...TAVARES...PAISLEY... MOUNT PLYMOUTH...MOUNT
DORA...MASCOTTE...LISBON...LEESBURG...LAKE HARRIS...LAKE
GRIFFIN...LADY LAKE...HOWEY IN THE HILLS...
GROVELAND...FERNDALE...EUSTIS...EMERALDA...CASSIA...
ORANGE COUNTY IN EAST CENTRAL FLORIDA...
THIS INCLUDES THE CITIES OF...ZELLWOOD...WINTER PARK...WINTER
GARDEN...WINDERMERE...PINE HILLS...ORLANDO INTERNATIONAL AIRPORT...
ORLANDO...OCOEE...OAK RIDGE...MGM STUDIOS...MAITLAND...MAGIC
KINGDOM...LOCKHART...LAKE APOPKA...FAIRVIEW SHORES...EPCOT...
CONWAY...CHRISTMAS...BITHLO...AZALEA PARK...APOPKA...
SEMINOLE COUNTY IN EAST CENTRAL FLORIDA...
THIS INCLUDES THE CITIES OF...WINTER SPRINGS...WEKIVA SPRINGS...
SANFORD...OVIEDO...LONGWOOD...LAKE MARY...LAKE JESSUP...
GOLDENROD...GENEVA...FOREST CITY...CASSELBERRY...ALTAMONTE
SPRINGS...
SOUTHERN VOLUSIA COUNTY IN EAST CENTRAL FLORIDA...
THIS INCLUDES THE CITIES OF...OAK HILL...NEW SMYRNA BEACH...
OSTEEN...ORANGE CITY...MAYTOWN...LAKE MONROE...EDGEWATER...
DELTONA...
DRIVING HAZARDS WILL CONTINUE THROUGH THIS EVENING DUE TO
ACCUMULATION OF STANDING WATER IN MANY AREAS. THERE IS A THREAT TO
DRIVERS PARTICULARLY ALONG LOW LYING ROADWAYS AND ROADS THAT ARE
LINED WITH CULVERTS AND DITCHES.
WHILE DRIVING YOU MAY BELIEVE YOU ARE ON THE ROADWAY...HOWEVER YOU
MAY LOSE CONTACT WITH THE ROAD SURFACE. IF YOU STRAY INTO A WATER
FILLED DITCH OR HIT A SUBMERGED OBSTRUCTION YOUR CAR WILL BE
DISABLED...OR EVEN WORSE YOU MAY BECOME TRAPPED WITHIN A SUBMERGED
VEHICLE.
ADDITIONAL RAINFALL ACCUMULATIONS OF ONE TO THREE INCHES WILL BE
POSSIBLE ACROSS THE WARNED AREAS.
HEED THE WORD OF LOCAL AUTHORITIES IF YOU ARE TOLD TO EVACUATE.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF
FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.
WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN
LAT...LON 2895 8196 2896 8166 2911 8164 2895 8141
2895 8116 2905 8089 2855 8056 2858 8061
2851 8062 2842 8072 2860 8073 2859 8076
2864 8079 2869 8079 2871 8075 2879 8084
2843 8074 2838 8077 2835 8089 2834 8195
$$
SEDLOCKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 3:08 PM EDT, 5 hours 25 minutes earlier.
Area forecast discussion, Aug 21, 3:08 PM EDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
308 PM EDT THU AUG 21 2008
.DISCUSSION...
...TROPICAL STORM FAY MADE LANDFALL VICINITY FLAGLER AND ORMOND BEACHES...
...HEAVY RAINFALL AND A CONTINUED FLOOD THREAT MAINLY OVER NORTHERN
AREAS AS RAIN BANDS WRAP AROUND THE CIRCULATION CENTER...
TONIGHT/TOMORROW...LATEST DOPPLER RADAR IMAGES INDICATING TROPICAL
STORM FAY IS BEGINNING TO HAVE A SLIGHTLY FASTER MOVEMENT TOWARDS
THE WEST TO NORTHWEST AND LOOKS TO HAVE MADE LANDFALL BETWEEN
ORMAND BY THE SEA AND FLAGLER BEACH WHICH FOLLOWS THE LATEST NHC
FORECAST TRACK. NHC TRACK THEN TAKES FAY TOWARDS THE WEST ACROSS
THE NORTHERN FLORIDA PENINSULA AND BRIEFLY DRAGS IT THROUGH THE
GULF OF MEXICO LATE FRIDAY AFTERNOON. CONTINUING TROPICAL STORM
FORCE WINDS AND AREAL FLOODING DUE TO PERSISTENT HEAVY RAIN BANDS
AROUND FAY WILL CONTINUE TO BE A THREAT TONIGHT INTO TOMORROW.
HOWEVER WINDS DO LOOK TO BEGIN TO DECLINE THIS EVENING AS FAY
WEAKENS OVER LAND. WILL HAVE TO RE-EVALUATE CURRENT TROPICAL
STORM WIND/TROPICAL STORM WIND WARNINGS WITH NEXT TPC/NHC
ADVISORY BUT AS FOR NOW THEY REMAIN IN PLACE.
FLOODING WILL CONTINUE TO BE OF CONCERN THROUGH TONIGHT INTO
TOMORROW...ESPECIALLY OVER THE NORTH WHERE A PERSISTENT RAIN BAND
CONTINUES TO ROTATE OVER THE CENTER OF FAY. FLOODING HAS BEEN
REPORTED ON SEVERAL ROADS IN SEMINOLE COUNTY WITH HEAVY RAIN
CONTINUING OVER THE AREA AT THIS TIME. A FLOOD WATCH REMAINS IN
PLACE ACROSS THE ENTIRE CWA THROUGH FRIDAY AFTERNOON.
FRI NIGHT-SUN...HIGH PRESSURE BUILDING DOWN THE EASTERN SEABOARD
AND ADJACENT ATLANTIC WATERS INTERACTING WITH TS FAY TRACKING
ACROSS NORTHERN FLORIDA AND THE PANHANDLE WILL RESULT IN AN
ONSHORE FLOW THROUGH SUNDAY. DEEP SOUTHERLY FLOW ON THE BACKSIDE
OF TS FAY WILL DRAW DEEP MOISTURE UP THE PENINSULA AND WHEN COMBINED
WITH VORTICITY MAXIMAS ROTATING SOUTH TO NORTH AREAS OF RAIN AND
ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. CHANCES
OF RAIN AND STORMS DECREASE TO SCATTERED AREAWIDE SUNDAY AS FAY
WILL HAVE TRACKED FAR ENOUGH TO THE WEST TO LOSE MUCH OF ITS
INFLUENCE ON EAST CENTRAL FLORIDA/S WEATHER.
PREVIOUS EXTENDED...
RIDGE AXIS OVER THE ERN U.S. WILL PUSH OFF THE ERN SEABOARD SUN AND
MERGE WITH THE BERMUDA RIDGE OVER THE ATLC AS THE T.S. FAY (OR HER
REMNANTS) MOVES INTO THE LWR MS VALLEY. DEEP E/SE FLOW WILL PREVAIL
OVER THE FL PENINSULA INTO EARLY NEXT WEEK...TAPPING HIGH MOISTURE
AND PUSHING IT ACROSS THE CWA. DEEP E/SE FLOW IN A HIGH MOISTURE
ENVIRONMENT TYPICALLY RESULTS IN DECENT PRECIP COVERAGE FOR E FL.
FURTHERMORE...WITH UNCERTAINTY WRT THE FUTURE TRACK OF THE REMNANTS
OF FAY AFT MON...PRECIP CHANCES WILL REMAIN AT 50% THRU THE PD WITH
TEMPS NEAR CLIMO.
&&
.AVIATION...WIDESPREAD IFR/MVFR CONDITIONS WILL CONTINUE OVER
NORTHERN TAF SITES CLOSER TO THE CENTER OF FAY AND WHERE HEAVY
RAIN BANDS ARE EXPECTED TO CONTINUE. FURTHER SOUTH VFR CONDITIONS
POSSIBLE WITH DEGRADING CONDITIONS WITH SCATTERED CONVECTION IN
REDEVELOPING BANDS AROUND FAY.
&&
.MARINE...
TROPICAL STORM WARNINGS REMAIN IN PLACE OVER THE COASTAL WATERS AT
THIS TIME. WINDS SHOULD BEGIN TO WEAKEN AS FAY ALSO WEAKENS OVER
LAND TONIGHT INTO TOMORROW. TROPICAL STORM WARNINGS MAY BE REPLACED
LATER TONIGHT OVER THE COASTAL WATERS WITH SMALL CRAFT ADVISORIES.
FRI NIGHT-TUE...REMNANTS OF TS FAY FORECAST TO TRACK WEST TO
THE PANHANDLE AND LOSE MOST OF ITS INFLUENCE ON EAST CENTRAL
FLORIDA BY SATURDAY WHILE HIGH PRESSURE BUILDING ACROSS THE WATERS
RESULTS IN AN ONSHORE WIND THROUGH MONDAY. WINDS SHIFT TO THE
SOUTHEAST MONDAY AS THE SURFACE RIDGE AXIS STARTS TO SLIDE ACROSS
SOUTHERN FLORIDA.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 77 86 76 85 / 80 70 60 60
MCO 75 88 75 88 / 80 70 60 60
MLB 77 87 76 86 / 70 70 50 50
VRB 76 86 73 86 / 60 70 50 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR COASTAL VOLUSIA-INDIAN
RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-
OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
SOUTHERN LAKE-ST. LUCIE.
WIND ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR MARTIN-
OKEECHOBEE.
TROPICAL STORM WARNING FOR COASTAL VOLUSIA-INDIAN RIVER-NORTHERN
BREVARD-SOUTHERN BREVARD-ST. LUCIE.
TROPICAL STORM WIND WARNING UNTIL 8 PM EDT FRIDAY FOR INLAND
VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...TROPICAL STORM WARNING FOR COASTAL WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM
SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-COASTAL WATERS
FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20
NM-WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER
INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
WEITLICH/WIMMER/LASCODY/TURNER/SHARPHazardous weather outlook, Aug 21, 5:50 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 550 PM EDT THU AUG 21 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-221000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 550 PM EDT THU AUG 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS EVENING AND OVERNIGHT. PLEASE REFER TO THE TROPICAL STORM LOCAL STATEMENT AND ITS GRAPHICAL COMPONENT FOR INFORMATION ON EXPECTED IMPACTS FROM TROPICAL STORM FAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. IMPACTS FROM FAY ARE EXPECTED TO LINGER INTO FRIDAY WITH A RETURN TO A MORE TYPICAL SUMMER PATTERN THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. SEDLOCK
In the hours before
Special weather statement, Aug 21, 3:43 PM EDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 343 PM EDT THU AUG 21 2008 FLZ054-058-059-212100- INDIAN RIVER-OKEECHOBEE-ST. LUCIE- 343 PM EDT THU AUG 21 2008 ...FUNNEL CLOUDS POSSIBLE OVER SOUTHEASTERN INDIAN RIVER COUNTY... SOUTHERN OKEECHOBEE COUNTY...NORTHERN ST. LUCIE COUNTY... AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS OVER VERO BEACH HIGHLANDS...MOVING NORTHEAST AT 40 MPH. OTHER CELLS LOCATED IN A BROKEN LINE OF SHOWERS AND STORMS CAPABLE OF PRODUCING FUNNEL CLOUDS EXTEND FROM THE MOORINGS ALONG THE SOUTHEAST COAST IN INDIAN RIVER COUNTY THROUGH NORTHWEST SAINT LUCIE COUNTY AND FURTHER SOUTHWESTWARD INTO NORTHEAST OKEECHOBEE COUNTY...EAST OF FORT DRUM...AND CELLS ENTERING OKEECHOBEE COUNTY SOUTH OF BASINGER. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS AND FUNNEL CLOUDS INCLUDE LAKEWOOD PARK AND SOUTH BEACH. FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS. SEDLOCK
Special weather statement, Aug 21, 4:46 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 446 PM EDT THU AUG 21 2008 FLZ041-044>046-141-144-147-212300- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY- 446 PM EDT THU AUG 21 2008 ...GUSTY SQUALLS CONTINUE TO SWEEP ACROSS NORTHERN PORTIONS OF EAST CENTRAL FLORIDA WITH HEAVY RAINFALL... AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED MODERATE TO HEAVY RAIN BANDS ACROSS VOLUSIA...LAKE...SEMINOLE AND ORANGE COUNTIES. THESE BANDS OF PRECIPITATION WILL CONTINUE TO PERSIST INTO THE EARLY EVENING HOURS PRODUCING TORRENTIAL RAINFALL AND SEVERE STREET AND LOW LEVEL FLOODING. ANOTHER ADDITIONAL 1 TO 3 INCHES ARE POSSIBLE OVER THE NEXT FEW HOURS ACROSS THE ABOVE MENTIONED AREAS. IN ADDITION TO HEAVY RAIN...WIND GUSTS BETWEEN 45 AND 55 MPH ARE LIKELY WITH SOME OF THESE SQUALLS. A FEW CITIES EXPERIENCING HEAVIER RAIN BANDS INCLUDE HAWTHORNE...ASTATULA...WINTER GARDEN...WINTER PARK...OVIEDO...LAKE HARNEY...MAYTOWN AND APOLLO BEACH. IT IS HIGHLY RECOMMENDED THAT IF YOU DO NOT NEED TO DRIVE ANYWHERE TODAY TO PLEASE STAY OFF THE ROADS A FLASH FLOOD WARNING IS IN EFFECT FOR PORTIONS OF LAKE...ORANGE...SEMINOLE AND VOLUSIA COUNTIES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD...THE DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO CROSS SAFELY. A FLOOD WATCH REMAINS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA. BE PREPARED TO TAKE QUICK ACTION SHOULD FLOODING DEVELOP IN YOUR AREA. SEDLOCK
Special weather statement, Aug 21, 6:47 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 647 PM EDT THU AUG 21 2008 FLZ041-044>046-141-144-147-220045- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY- 647 PM EDT THU AUG 21 2008 ...GUSTY SQUALLS CONTINUE TO SWEEP ACROSS NORTHERN PORTIONS OF EAST CENTRAL FLORIDA WITH HEAVY RAINFALL... AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW MODERATE TO HEAVY RAIN BANDS ACROSS SOUTHERN VOLUSIA...LAKE...SEMINOLE...NORTHERN ORANGE AND NORTHERN BREVARD COUNTIES. THESE BANDS OF PRECIPITATION WILL CONTINUE TO PERSIST INTO MID EVENING AND PRODUCE TORRENTIAL RAINFALL AND SEVERE STREET AND LOW LEVEL FLOODING. ANOTHER ADDITIONAL 1 TO 3 INCHES ARE POSSIBLE OVER THE NEXT FEW HOURS ACROSS THE ABOVE MENTIONED AREAS. IN ADDITION TO HEAVY RAIN...WIND GUSTS BETWEEN 45 AND 55 MPH ARE LIKELY WITH SOME OF THESE SQUALLS. A FEW CITIES EXPERIENCING HEAVIER RAIN BANDS INCLUDE LISBON...MOUNT PLYMOUTH...FERNDALE...WINTER SPRINGS...LAKE JESSUP...OVIEDO AND TITUSVILLE. IT IS HIGHLY RECOMMENDED THAT IF YOU DO NOT NEED TO DRIVE ANYWHERE THIS EVENING TO PLEASE STAY OFF THE ROADS A FLASH FLOOD WARNING IS IN EFFECT FOR PORTIONS OF LAKE...ORANGE...SEMINOLE...VOLUSIA AND NORTHERN BREVARD COUNTIES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD...THE DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO CROSS SAFELY. A FLOOD WATCH REMAINS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA. BE PREPARED TO TAKE QUICK ACTION SHOULD FLOODING DEVELOP IN YOUR AREA. SEDLOCK
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:37 PM EDT | Small Craft Advisory | MLB | 31 hr | |
| Aug 21, 11:38 PM EDT | Areal Flood Warning | MLB | Brevard, Lake, Orange, Seminole, Volusia | 6 hr |
| Aug 22, 5:42 AM EDT | Areal Flood Warning | MLB | Lake, Orange, Seminole, Volusia | 8 hr |
| Aug 22, 9:15 AM EDT | Inland Tropical Storm Warning | MLB | Lake, Orange, Osceola, Seminole, Volusia | 2 hr |
| Aug 22, 11:32 AM EDT | Wind Advisory | MLB | Lake, Orange, Osceola, Seminole, Volusia | 6 hr |
| Aug 22, 12:05 PM EDT | River Flood Warning | MLB | Lake, Seminole, Volusia | 59 days |
| Aug 22, 12:05 PM EDT | River Flood Warning | MLB | Lake, Seminole, Volusia | 68 days |
| Aug 22, 12:05 PM EDT | River Flood Warning | MLB | Seminole | 44 days |
Nearby
Flash Flood Warnings in Florida, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.